Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 1, 2014Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Aug 1, 2014, 11:04 PM EDT for Cattaraugus County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 11:04 PM EDT (03:04 UTC)
Expired
Aug 2, 2014, 12:00 AM EDT
In force
56 min
Issued by
NWS Buffalo, NY

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 95 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS81 KBUF 020304
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 PM EDT FRI AUG 1 2014

NYZ019-020-020400-
CATTARAUGUS NY-CHAUTAUQUA NY-
1104 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A LINE OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL           
  HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS LINE OF      
  STORMS STRETCHED FROM SOUTHEASTERN CHAUTAUQUA COUNTY EASTWARD      
  THROUGH SOUTHERN CATTARAUGUS COUNTY...AND ARE SLOWLY MOVING NORTH  
  AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ALLEGANY PARK...
  RANDOLPH AND EAST RANDOLPH...
  COLD SPRING...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4221 7916 4222 7873 4205 7873 4199 7910
      4200 7913

$$

MITCHELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:50 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 1, 10:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT FRI AUG 1 2014

.SYNOPSIS...
DISTURBANCES ROTATING AROUND LOW PRESSURE IN EASTERN CANADA WILL
KEEP THE AREA OUT OF THE TRUE MID SUMMER HEAT AND HUMIDITY THROUGH
AT LEAST EARLY NEXT WEEK. THERE WILL BE THE CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...MAINLY AWAY FROM THE
LAKES...AND OVER THE SOUTHERN TIER AND FINGER LAKES REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
WHILE THE STRONG TO SEVERE THUNDERSTORMS HAVE WEAKENED...SLOW MOVING
DOWNPOURS IN RESIDUAL STORMS HAVE RESULTED IN AREAS OF FLOODING.

THE FIRST AREA IS IN WAYNE COUNTY WHERE STORMS HAVE SINCE MOVED OUT
OF THE COUNTY. TWO TO THREE INCHES OF RAIN FELL OVER PARTS OF THE
COUNTY...AND WHILE ADDITIONAL RAIN IS NOT EXPECTED UNTIL LATE
TONIGHT OR DURING THE DAY SATURDAY...WATER IN THE FLOODED AREAS WILL
BE SLOW TO RECEDE. HYDRO RELATED WARNINGS FOR WAYNE COUNTY WILL END
WITHIN AN HOUR OR SO OF MIDNIGHT...PENDING THE LOCATION WITHIN THE
COUNTY.

THE SECOND AREA OF CONCERN AT THIS POINT IS IN THE SOUTHERN TIER
WHERE SLOW MOVING DOWNPOURS PRODUCED MORE THAN 3 INCHES OF RAIN IN
THE SOUTH CENTRAL PORTIONS OF CATTARAUGUS COUNTY EAST OF LIMESTONE.
A FLASH FLOOD WARNING IS IN EFFECT FOR THAT AREA UNTIL 1 AM.

OTHERWISE...A BAND OF SHOWERS AND WEAKENING THUNDERSTORMS STRETCHING
FROM ALLEGANY STATE PARK IN THE SOUTHERN TIER TO SOUTHERN PORTIONS
OF LIVINGSTON AND ONTARIO COUNTIES WILL SLOWLY LIFT NORTH INTO A
MARGINALLY UNSTABLE AIRMASS. THE FACT THAT THE STORMS ARE ONLY
MOVING AT ABOUT 15 KTS COMBINED WITH INCREASED MID LEVEL MOISTURE
WILL KEEP THE RISK OF HEAVY DOWNPOURS INTACT...BUT THIS RISK SHOULD
BE MINIMIZED BY A SOMEWHAT STABILIZING ENVIRONMENT. OUTSIDE OF THE
STORMS...CLOUDS WILL GRADUALLY INCREASE WITH LOWS RANGING FROM THE
UPPER 50S TO THE MID 60S.

THE INCREASED MOISTURE ON SATURDAY WILL THEN FUEL CONVECTION BROUGHT
ABOUT BY A COMBINED INVERTED SFC TROUGH AND THE APPROACH OF A
SIGNIFICANT MID LEVEL SHORTWAVE OVER THE UPPER OHIO VALLEY. WHILE
THE BULK OF THE DAY WILL BE RAIN FREE...IT SHOULD BECOME UNSETTLED
FOR MOST AREAS WITH POPS INCREASING TO HIGH CHC/LIKELY BY
AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE AXIS OF OUR EASTERN CONUS 500MB TROUGH WILL LIFT FROM THE OHIO
VALLEY ACROSS THE LOWER GREAT LAKES TO NEW ENGLAND BY MONDAY. AS
THIS FEATURE CROSSES OUR REGION IT WILL INTERACT WITH A DEEP PLUME
OF MOISTURE IN PLACE TO CONTINUE CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. HIGHEST CHANCES WILL BE FOUND FROM
SATURDAY NIGHT INTO SUNDAY AFTERNOON WHERE INSTABILITY WILL PEAK
WHILE JUST A SLIGHT CHANCE IS POSSIBLE ON MONDAY AND MONDAY NIGHT
AHEAD OF THE NEXT SHORTWAVE DIVING ACROSS THE GREAT LAKES. LACK OF
STRONG WIND SHEAR WILL PREVENT A THREAT OF SEVERE WEATHER BUT THE
LIGHTER WINDS MAY STILL ALLOW PULSE STORMS CAPABLE OF HEAVY
DOWNPOURS AND SMALL HAIL. 850MB TEMPS AROUND 13C WILL KEEP HIGH
TEMPERATURES JUST SLIGHTLY BELOW NORMAL WHILE OVERNIGHT TEMPS WILL
DIP INTO THE MID 50S TO LOW 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
BROAD 500MB TROUGHINESS WILL LIE ACROSS THE GREAT LAKES THROUGH THE
MIDDLE OF NEXT WEEK THEN MODELS HINT AT WEST COAST RIDGING BUILDING EAST
TO THE UPPER GREAT LAKES TOWARD THE SECOND HALF OF NEXT WEEK.
THIS PATTERN WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN PLAY
TUESDAY FALLING TO SLIGHT CHANCE BY WEDNESDAY WHEN THE TROUGH AXIS
IS FORECAST TO SHIFT EAST OF THE FORECAST AREA. AFTER THIS RISING
HEIGHTS ALOFT AND SURFACE HIGH PRESSURE SHOULD BRING A FEW DRY DAYS
TO CLOSE OUT THE WEEK. THE PACIFIC SOURCED FLOW PATTERN WILL KEEP
TEMPERATURES NEAR TO SLIGHTLY BELOW AVERAGE WITH HIGHS RANGING FROM
THE MID TO UPPER 70S AND LOWS FALLING INTO THE UPPER TO MID 50S
ESPECIALLY TOWARD THE END OF THE WEEK AS A DRY NORTHERLY FLOW SETS
UP ON THE EASTERN SIDE OF THE SURFACE HIGH.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL BE FOUND ACROSS WESTERN AND ESPECIALLY
NORTH CENTRAL NEW YORK OVERNIGHT...ALTHOUGH SOME LEFTOVER
THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS PARTS OF THE FINGER LAKES
REGION.

ON SATURDAY...VFR CONDITIONS WILL DOMINATE THE DAY BUT THERE WILL BE
INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE MIDDAY
AND AFTERNOON.

OUTLOOK...
SATURDAY NIGHT THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER IS
EXPECTED. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AWAY FROM
THE LAKES SUNDAY THROUGH TUESDAY...WITH PATCHY VALLEY FOG EACH NIGHT.

&&

.MARINE...
A RELATIVELY WEAK SFC PRESSURE GRADIENT INTO EARLY NEXT WEEK WILL
RESULT IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE
BREEZES OVERNIGHT. THERE WILL BE THE RISK FOR THUNDERSTORMS SATURDAY
AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...FRANKLIN
Hazardous weather outlook, Aug 1, 5:10 AM EDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT FRI AUG 1 2014

NYZ001>008-010>014-019>021-085-020915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
510 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
510 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 1, 8:50 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
850 PM EDT FRI AUG 1 2014

NYZ020-021-020145-
ALLEGANY NY-CATTARAUGUS NY-
850 PM EDT FRI AUG 1 2014

...SLOW MOVING THUNDERSTORMS OVER THE SOUTHERN TIER...

* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF ALLEGANY PARK TO 5 MILES NORTH OF
  ALFRED...SLOWLY MOVING NORTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

DUE TO THE SLOW MOVEMENT OF THESE STORMS...THERE WILL BE AN
INCREASED RISK FOR FLOOD RELATED ISSUES. THE VERY HEAVY RAIN IN THE
SLOW DOWNPOURS COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4200 7905 4243 7904 4247 7775 4214 7778
      4199 7831

RSH
Local storm report, Aug 1, 9:12 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
912 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      6 N GREECE              43.30N  77.70W
08/01/2014                   MONROE             NY   DEPT OF HIGHWAYS

            LAKE ONTARIO STATE PARKWAY IN THE TOWN OF GREECE IS
            CLOSED BETWEEN GREENLEAF ROAD AND LAKE AVENUE UNTIL
            FURTHER NOTICE DUE TO HEAVY FLOODING.

&&

EVENT NUMBER BUF1400294

JAM
Special weather statement, Aug 1, 9:18 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EDT FRI AUG 1 2014

NYZ004>006-020145-
CAYUGA NY-OSWEGO NY-WAYNE NY-
918 PM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM MOVING ACROSS EASTERN WAYNE COUNTY...

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS UP TO 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 15 MILES
  WEST OF CATO...AND MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WOLCOTT...
  PORT BAY...
  RED CREEK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4315 7648 4311 7686 4326 7696 4336 7671
      4335 7670 4336 7669 4339 7663

REYNOLDS
Special weather statement, Aug 1, 9:47 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
947 PM EDT FRI AUG 1 2014

NYZ020-021-085-020245-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-
947 PM EDT FRI AUG 1 2014

...STRONG SLOW MOVING THUNDERSTORMS OVER THE SOUTHERN TIER...

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  AND VERY HEAVY RAIN OVER ALLEGANY AND CATTARAUGUS COUNTIES. THE
  STRONGEST STORM WAS LOCATED NEAR ALLEGANY...MOVING NORTHEAST AT
  JUST 15 MPH.

BECAUSE OF THE SLOW NATURE OF THESE STORMS...THEY WILL HAVE AN
INCREASED RISK OF PRODUCING LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4200 7903 4244 7904 4247 7775 4234 7777
      4199 7847

RSH
Special weather statement, Aug 1, 9:54 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
954 PM EDT FRI AUG 1 2014

NYZ004>006-020230-
CAYUGA NY-OSWEGO NY-WAYNE NY-
954 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS TO 40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 18
  MILES WEST OF FULTON...AND MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FAIR HAVEN...
  HANNIBAL...
  WOLCOTT...
  RED CREEK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4315 7684 4329 7691 4331 7685 4332 7679
      4335 7673 4335 7670 4343 7663 4346 7656
      4346 7655 4329 7638

MITCHELL
Special weather statement, Aug 1, 11:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 PM EDT FRI AUG 1 2014

NYZ019-020-020400-
CATTARAUGUS NY-CHAUTAUQUA NY-
1104 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL
  HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS LINE OF
  STORMS STRETCHED FROM SOUTHEASTERN CHAUTAUQUA COUNTY EASTWARD
  THROUGH SOUTHERN CATTARAUGUS COUNTY...AND ARE SLOWLY MOVING NORTH
  AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ALLEGANY PARK...
  RANDOLPH AND EAST RANDOLPH...
  COLD SPRING...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4221 7916 4222 7873 4205 7873 4199 7910
      4200 7913

MITCHELL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:01 PM EDTAreal Flood WarningBUFWayne3 hr
Aug 1, 8:49 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Aug 1, 8:50 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus55 min
Aug 1, 9:18 PM EDTSpecial Weather StatementBUFWayne27 min
Aug 1, 9:34 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 1, 9:47 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus58 min
Aug 1, 9:54 PM EDTSpecial Weather StatementBUFCayuga36 min
Aug 1, 10:07 PM EDTFlash Flood WarningBUFCattaraugus3 hr
Aug 2, 12:32 AM EDTSpecial Weather StatementBUFChautauqua58 min
Aug 2, 1:45 AM EDTAreal Flood AdvisoryBUFChautauqua3 hr
Aug 2, 12:29 PM EDTSpecial Weather StatementBUFLewis31 min
Aug 2, 1:28 PM EDTSpecial Weather StatementBUFLewis62 min
Aug 2, 2:15 PM EDTFlash Flood WatchBUFCattaraugus, Chautauqua, Erie, Wyoming9 hr
Aug 2, 4:22 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming83 min
Aug 2, 4:41 PM EDTSpecial Weather StatementBUFOswego64 min
Aug 2, 4:51 PM EDTSpecial Marine WarningBUF54 min
Aug 2, 4:58 PM EDTSpecial Marine WarningBUF92 min
Aug 2, 5:12 PM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario, Wayne, Wyoming4 hr
Aug 2, 5:19 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie4 hr
Aug 2, 5:34 PM EDTSpecial Marine WarningBUF56 min
Aug 2, 5:48 PM EDTSpecial Marine WarningBUF87 min
Aug 2, 5:53 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming28 min
Aug 2, 6:50 PM EDTSpecial Weather StatementBUFGenesee55 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.